MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of the aware date as there was no date provided.Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.50x32mm synergy drug-eluting stent was selected for use.However, it was noted that a piece broke in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.B3 date of event corrected from 01sep2019 to (b)(6) 2019 since the date of event provided in the form is (b)(6) 2019.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.50x32mm synergy drug-eluting stent was selected for use.However, during procedure, it was noted that a piece broke inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.(b3) date of event corrected from (b)(6) 2019 to (b)(6) 2019 since the date of event provided in the form is (b)(6) 2019.Device evaluated by mfr.: synergy ii us mr 3.50 x 32mm was returned for analysis.Only the distal end of the device was returned, the manifold containing the stent delivery system number was not returned.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A red blood like substance was identified on the outside of the balloon.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple hypotube kinks and a hypotube break.The break point on the hypotube occurred approximately 121cm proximal from the distal end of tip.A visual examination of the outer and inner lumen and mid-shaft section found no issues.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9205993
Report Number2134265-2019-12319
Device Sequence Number409298
Product Code NIQ
UDI-Device Identifier08714729840367
UDI-Public08714729840367
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0023806200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer10/18/2019
11/14/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/12/2019
12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR